MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750609
Medical Device Problem Codes Detachment Of Device Component (1104); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that an embolization coil unexpectedly detached in the microcatheter without use of the controller.The coil was stretched; the physician was unable to push the coil out of the microcatheter with a guidewire or saline flush.Both segments of the coil were withdrawn together with the microcatheter, and removed in their entirety.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The implant coil was returned for evaluation.The pusher wire was not returned.The majority of the coil was noted to be stretched, extending approximately 65cm, which suggests a tensile overload.The distal loops, 1.5-2 loops of the coil, were free of damage.The monofilament knot-tie was noted to be intact on the implant.Based on the returned device evaluation and the reported event details, the exact root cause cannot be determined; however, evidence of stretched coil damage to the implant indicates tensile forces were applied, which indicates the tensile strength of the monofilament was exceeded.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6950001
Report Number2032493-2017-00261
Device Sequence Number13623955
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)160610(17)210610(10)16061011
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/10/2021
Device Model Number45-750609
Device Lot Number16061011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1